Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 82, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2020, 5:02 PM CDT for Crawford County, Gasconade County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2020, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 27, 2020, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:40 PM CDT | NON-TSTM WND DMG | 4 Nw Cuba, MO | LARGE TREE UPROOTED. RELAYED VIA SOCIAL MEDIA. |
| Jun 27, 5:43 PM CDT | TORNADO | 3 Wnw Cuba, MO | A BRIEF, WEAK TORNADO TOUCHED DOWN IN THE EARLY EVENING JUST TO THE NORTHWEST OF CUBA, MISSOURI. THE TORNADO FIRST TOUCHED DOWN TO THE WEST OF INDIAN LAKE, ALONG LAKESHORE DRIVE. THE TORNADO DID SOME MINOR DAMAGE TO A ROOF ON THE WEST SIDE OF LAKESHORE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
223
WUUS53 KLSX 272202
SVRLSX
MOC055-073-272245-
/O.NEW.KLSX.SV.W.0082.200627T2202Z-200627T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
502 PM CDT Sat Jun 27 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in east central Missouri...
Southern Gasconade County in east central Missouri...
* Until 545 PM CDT.
* At 502 PM CDT, a severe thunderstorm was located 9 miles south of
Belle, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Cuba, Steelville, Bourbon, Leasburg, St. Cloud, Oak Hill and
Rosati.
This includes Interstate 44 in Missouri between exits 203 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3799 9153 3815 9153 3815 9164 3824 9164
3821 9137 3820 9137 3821 9125 3820 9119
3793 9126
TIME...MOT...LOC 2202Z 280DEG 25KT 3815 9173
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Carney2 follow-up statements
168
WWUS53 KLSX 272226
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
526 PM CDT Sat Jun 27 2020
MOC055-073-272245-
/O.CON.KLSX.SV.W.0082.000000T0000Z-200627T2245Z/
Crawford MO-Gasconade MO-
526 PM CDT Sat Jun 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN CRAWFORD AND SOUTHERN GASCONADE COUNTIES...
At 526 PM CDT, a severe thunderstorm was located 9 miles north of St.
James, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cuba, Steelville, Bourbon, Leasburg, St. Cloud, Oak Hill and Rosati.
This includes Interstate 44 in Missouri between exits 203 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3799 9153 3815 9153 3815 9164 3824 9164
3821 9137 3820 9137 3821 9125 3820 9119
3793 9126
TIME...MOT...LOC 2226Z 279DEG 23KT 3813 9157
HAIL...1.00IN
WIND...60MPH
$$
Carney938
WWUS53 KLSX 272243
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
543 PM CDT Sat Jun 27 2020
MOC055-073-272252-
/O.EXP.KLSX.SV.W.0082.000000T0000Z-200627T2245Z/
Crawford MO-Gasconade MO-
543 PM CDT Sat Jun 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD AND
SOUTHERN GASCONADE COUNTIES WILL EXPIRE AT 545 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3799 9153 3815 9153 3815 9164 3824 9164
3821 9137 3820 9137 3821 9125 3820 9119
3793 9126
TIME...MOT...LOC 2242Z 280DEG 25KT 3811 9144
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:14 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 27, 3:14 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 314 PM CDT Sat Jun 27 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 312 PM CDT Sat Jun 27 2020 Challenging convection forecast for this afternoon and tonight. An MCV left over from last night's convection over Kansas and Nebraska is moving east across Missouri this afternoon. This MCV combined with what's left of a cold front is expected to produce another round of thunderstorms later this afternoon and tonight...the beginnings of which may be developing in central Missouri at this time. Current thinking is that the showers currently forming will continue to expand in coverage and strengthen through the afternoon. The HREF ensemble paintball plot shows that the majority of the members blow up convection along and about 40 miles north and south of I-70 by late this afternoon. The area of convection pushes south, likely due to outflow, and then starts drifting north again as the warm front gets pushed northward by the low level jet. If the RAP is right, there will be just enough instability available for these storms to produce marginally severe hail and wind, although any severe storms should be fairly isolated and will probably weaken after sunset. Forecast precipitable water approaching 2 inches and potential for back- building/training storms is concerning for heavy rain and flooding. Have decided not to issue any hydro watches at this time as antecedent conditions are rather dry. Sunday should be quieter than today with warming temperatures. There may be some lingering showers/storms along the warm front as it continues moving through Illinois...primarily during the morning. Carney .LONG TERM... (Sunday Night through Next Saturday) Issued at 312 PM CDT Sat Jun 27 2020 Little has changed in the forecast for next week. Upper level pattern becomes highly amplified with large cut off lows over the eastern and western CONUS, and ridge extending from the deep south north throuigh the Mississippi Valley. This blocky pattern holds into next weekend. Both the GFS and ECMWF ensembles show fairly low standard deviation in the upper pattern, so confidence is high in this forecast. This translates to a period of warm and humid weather for the Mid Mississippi Valley with highs in the upper 80s to low and mid 90s. Medium range guidance has been consistently pushing a short wave into the upper ridge on Monday where it cuts off and gets stranded over the Mid Mississippi Valley Monday night into Tuesday. According to all of the guidance, this compact low will be enough forcing to allow convection to develop each day through the week despite the larger scale upper ridge. Have therefore kept PoPs in the forecast through next Saturday. Carney && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1244 PM CDT Sat Jun 27 2020 An upper level disturbance over Missouri combined with a weak surface front is expected to provide a trigger for additional thunderstorm development this afternoon. However, confidence in where and when the storms will develop is not high. Model guidance has not been handling the morning storms very well up to this point. Additionally, there is a lot of cloud cover left over from this morning's storms, so developing enough energy for additional storms may be problematic. Regardless, there is the potential for storms across the entire area this afternoon and into tonight. Some storms may produce locally heavy rain and reduce the visibility to 1SM or less. Ceilings will likewise be reduced to low MVFR or possibly IFR with these storms. Elsewhere and otherwise, the current MVFR ceilings across parts of eastern Missouri and and southwest/central Illinois area expected to continue to break up and rise. VFR conditions are expected to prevail outside of thunderstorms. SPECIFICS FOR KSTL: Thunderstorms are likely in the vicinity of the terminal later this afternoon into the evening. However, guidance has not been performing very well with today's storms up til now. Therefore, the VCTS timing in the TAF is low confidence. There is a weak surface front in the vicinity of STL and once the thunderstorms start, they may continue for quite some time. Heavy rain is possible so IFR flight conditions are another possibility with any storms that form Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 95 78 95 / 60 40 10 40 Quincy 70 90 73 90 / 60 40 20 50 Columbia 71 91 73 90 / 60 20 10 40 Jefferson City 72 92 74 92 / 50 20 10 40 Salem 72 90 73 93 / 70 50 20 40 Farmington 73 91 73 91 / 50 20 10 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 27, 3:17 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 317 PM CDT Sat Jun 27 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-282030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 317 PM CDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely across much of the area tonight. Some storms may be strong to severe this evening. The primary threats will be damaging winds and large hail. Some of the storms may also produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The chance for thunderstorms continues across parts of the area from Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this this evening. Spotters are encouraged to report any severe weather or flooding, if observed, to the National Weather Service. Carney
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.